Tags

Type your tag names separated by a space and hit enter

[Erythema elevatum diutinum associated with pyoderma gangrenosum in an HIV-positive patient].
Ann Dermatol Venereol. 2010 May; 137(5):386-90.AD

Abstract

BACKGROUND

Erythema elevatum diutinum (EED) is a very rare form of chronic dermatosis clinically characterised by reddish-violet papular nodules extending to the surfaces of the limbs and extremities. Histologically, there are classically two phases of progression initially involving associated neutrophilic dermatosis and leucocytoclastic vasculitis, which is later followed by fibrosis of characteristic appearance. We report the association of EED and pyoderma gangrenosum in a patient infected with HIV.

PATIENTS AND METHODS

A 53-year-old male seen since 1989 for HIV infection had been presenting firm bilateral and symmetrical nodules on the feet for 6 months. Histological analysis of one of these nodules resulted in diagnosis of chronic erythema elevatum diutinum and treatment with dapsone was initiated. Three months later, despite regression of the EED lesions under dapsone, two large pustules appeared on the outer aspect of the right leg; they were confluent and progressed towards a superficial ulcer with rounded edges with a clinical appearance evocative of pyoderma gangrenosum (PG). Histopathological analysis demonstrated a massive dermal infiltrate beneath the ulcer comprising neutrophils with evidence of leucocytoclasia, all of which militated in favour of the diagnosis of pyoderma gangrenosum.

DISCUSSION

We report for the first time the association of two forms of neutrophilic dermatosis, EED and PG, in an HIV-positive patient. This case report and certain data in the literature suggest that the various forms of neutrophilic dermatosis tend to result in a range of lesions rather than in clearly distinct entities.

Authors+Show Affiliations

Département de pathologie, groupe hospitalier Henri-Mondor-Albert-Chenevier, AP-HP, 51, avenue du Maréchal-de-Lattre-de-Tassigny, 94010 Créteil, France.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
English Abstract
Journal Article

Language

fre

PubMed ID

20470922

Citation

Maksimovic, L, et al. "[Erythema Elevatum Diutinum Associated With Pyoderma Gangrenosum in an HIV-positive Patient]." Annales De Dermatologie Et De Venereologie, vol. 137, no. 5, 2010, pp. 386-90.
Maksimovic L, Duriez P, Lascaux-Cametz AS, et al. [Erythema elevatum diutinum associated with pyoderma gangrenosum in an HIV-positive patient]. Ann Dermatol Venereol. 2010;137(5):386-90.
Maksimovic, L., Duriez, P., Lascaux-Cametz, A. S., Andre, C., Bagot, M., Revuz, J., & Ortonne, N. (2010). [Erythema elevatum diutinum associated with pyoderma gangrenosum in an HIV-positive patient]. Annales De Dermatologie Et De Venereologie, 137(5), 386-90. https://doi.org/10.1016/j.annder.2010.03.025
Maksimovic L, et al. [Erythema Elevatum Diutinum Associated With Pyoderma Gangrenosum in an HIV-positive Patient]. Ann Dermatol Venereol. 2010;137(5):386-90. PubMed PMID: 20470922.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Erythema elevatum diutinum associated with pyoderma gangrenosum in an HIV-positive patient]. AU - Maksimovic,L, AU - Duriez,P, AU - Lascaux-Cametz,A-S, AU - Andre,C, AU - Bagot,M, AU - Revuz,J, AU - Ortonne,N, PY - 2009/11/04/received PY - 2010/01/04/revised PY - 2010/03/12/accepted PY - 2010/5/18/entrez PY - 2010/5/18/pubmed PY - 2010/9/21/medline SP - 386 EP - 90 JF - Annales de dermatologie et de venereologie JO - Ann Dermatol Venereol VL - 137 IS - 5 N2 - BACKGROUND: Erythema elevatum diutinum (EED) is a very rare form of chronic dermatosis clinically characterised by reddish-violet papular nodules extending to the surfaces of the limbs and extremities. Histologically, there are classically two phases of progression initially involving associated neutrophilic dermatosis and leucocytoclastic vasculitis, which is later followed by fibrosis of characteristic appearance. We report the association of EED and pyoderma gangrenosum in a patient infected with HIV. PATIENTS AND METHODS: A 53-year-old male seen since 1989 for HIV infection had been presenting firm bilateral and symmetrical nodules on the feet for 6 months. Histological analysis of one of these nodules resulted in diagnosis of chronic erythema elevatum diutinum and treatment with dapsone was initiated. Three months later, despite regression of the EED lesions under dapsone, two large pustules appeared on the outer aspect of the right leg; they were confluent and progressed towards a superficial ulcer with rounded edges with a clinical appearance evocative of pyoderma gangrenosum (PG). Histopathological analysis demonstrated a massive dermal infiltrate beneath the ulcer comprising neutrophils with evidence of leucocytoclasia, all of which militated in favour of the diagnosis of pyoderma gangrenosum. DISCUSSION: We report for the first time the association of two forms of neutrophilic dermatosis, EED and PG, in an HIV-positive patient. This case report and certain data in the literature suggest that the various forms of neutrophilic dermatosis tend to result in a range of lesions rather than in clearly distinct entities. SN - 0151-9638 UR - https://www.unboundmedicine.com/medline/citation/20470922/[Erythema_elevatum_diutinum_associated_with_pyoderma_gangrenosum_in_an_HIV_positive_patient]_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S0151-9638(10)00165-1 DB - PRIME DP - Unbound Medicine ER -